Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 2, 2007, 10:42 PM CDT for Brewster County, Texas. It took effect at Aug 3, 2007, 12:50 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 10:42 PM CDT (03:42 UTC)
- In effect from
- Aug 3, 2007, 12:50 AM CDT
- Expired
- Aug 3, 2007, 9:28 AM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Castolon (CSTT2).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08374550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 2, 2:31 PM CDT, 8 hours 11 minutes earlier.
Area forecast discussion, Aug 2, 2:31 PM CDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT THU AUG 2 2007
.SHORT TERM...
UPPER LEVEL LOW OVER WEST TEXAS WILL CONTINUE TO SLOWLY MOVE TO THE
SOUTHWEST TROUGH THE SHORT TERM. IN ADDITION...A HIGH OVER
SOUTHEAST COLORADO WILL RIDGE INTO THE TEXAS AND OKLAHOMA
PANHANDLES. UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE AROUND
THE SOUTHERN PERIPHERY OF THE UPPER RIDGE INTO THE CWA.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE CWA LATE
THIS AFTERNOON AS UPPER LEVEL WAVES MOVE OVER THE AREA FROM THE NORTH.
THE MAIN FOCUS WILL BE GENERALLY SOUTH AND WEST OF THE PECOS RIVER
CLOSER TO THE UPPER...HOWEVER THUNDERSTORMS WILL AFFECT THE ENTIRE
CWA. WITH ABUNDANT MOISTURE CONTINUING TO BE ENSCONCED OVER THE AREA
HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TO BE A CONCERN. HAVE
EXTENDED THE FLASH FLOOD WATCH THROUGH 12Z FRIDAY IN EFFECT FOR THE
ENTIRE CWA.
WILL STAY CLOSER TO THE NGM ON LOW TEMPERATURES AS THE GFS AND NAM
STILL TEND TO BE A LITTLE TOO HIGH. LOWS TONIGHT WILL BE GENERALLY
IN THE 60S AND 70S WITH MOST 70S IN THE PECOS RIVER VALLEY AND IN
THE EXTREME SOUTHERN CWA.
.LONG TERM...
THE SHORTWAVE TROUGH THAT DROPPED SOUTH THROUGH THE PANHANDLE LAST
NIGHT AND RESULTED IN THE LARGE MCS WILL STILL BE OVER SOUTHWEST
TEXAS FRIDAY MORNING. THEREFORE...HAVE INCREASED POPS OVER THE
WESTERN CWA TO ACCOUNT FOR THE PRESENCE OF THIS FEATURE.
PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES WILL BE OVER THESE
AREAS...SO ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING LOOKS
POSSIBLE. ANOTHER SHORTWAVE TROUGH WILL TRAIL THIS WAVE...POSSIBLY
OVER THE PERMIAN BASIN BY FRIDAY AFTERNOON. WILL CARRY SCATTERED
SHOWERS AND STORMS OVER MUCH OF THE REST OF THE CWA DUE TO THIS
WAVE. WOULD EXTEND THE FLASH FLOOD WATCH THROUGH FRIDAY...BUT
THINK THE WATCH AREA WILL NEED TO BE RECONFIGURED. WILL ALLOW THE
EVENING OR MID SHIFT REFINE THE AREA...SINCE THE CURRENT WATCH WILL
BE EXTENDED UNTIL 12 UTC FRIDAY. WILL MENTION IN THE HWO THAT THE
WATCH COULD VERY LIKELY CONTINUE ALONG AND WEST OF THE PECOS RIVER
FRIDAY FROM THE SOUTHEASTERN NEW MEXICO PLAINS...SOUTHWARD THROUGH
THE BIG BEND REGION.
THE AFOREMENTIONED FEATURES WILL MOVE ONLY SLOWLY WESTWARD AS AN
UPPER RIDGE BUILDS EAST INTO THE CENTRAL/SOUTHERN PLAINS FRIDAY.
SO WILL GO AHEAD AND HOLD ON TO A CHANCE OF SHRA/TSRA OVER THE FAR
WESTERN ZONES FRIDAY NIGHT. THEREAFTER...EXPECT THE UPPER RIDGE TO
BUILD FAR ENOUGH SOUTH TO KEEP POPS TO WIDELY SCATTERED COVERAGE ON
SATURDAY AND BEYOND. THIS AS MOST WESTWARD BOUND SHORTWAVE TROUGHS
WILL LIKELY TRAVERSE MEXICO AROUND THE SOUTHERN PERIPHERY OF THE
UPPER RIDGE...AS OPPOSED TO THE BIG BEND REGION OR POINTS FURTHER
NORTH. WARMER...IF NOT HOT...TEMPERATURES COULD BE IN THE OFFING
AREAWIDE IF THE RIDGE BUILDS AS PROGGED. SO FAR THIS SPRING AND
SUMMER...THE UPPER RIDGE HAS NOT BUILT OVER THE AREA AS THE MODELS
HAVE INDICATED. MAYBE THIS TIME.
&&
.HYDROLOGY...
ADDITIONAL RISES...IF NOT FLOODING...WILL BE POSSIBLE ALONG THE
RIO GRANDE THIS AFTERNOON...TONIGHT AND FRIDAY AS THERE WILL BE A
GOOD CHANCE OF HEAVY RAINFALL THERE DURING THIS TIME. SOILS ARE
ALREADY SATURATED FROM RECENT RAINFALL...AND ANY ADDITIONAL HEAVY
RAINFALL WILL LIKELY RESULT IN A RAPID RUNOFF OF EXCESSIVE WATER.
THE POTENTIAL ALSO EXISTS FOR RAPID RISES ON THE PECOS RIVER AND
IT/S TRIBUTARIES DUE TO HEAVY RAINFALL.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 69 87 69 91 / 60 40 10 10
CARLSBAD NM 69 85 69 94 / 60 60 20 10
DRYDEN TX 72 90 72 91 / 60 60 30 10
FORT STOCKTON TX 71 86 70 91 / 60 60 20 10
GUADALUPE PASS TX 62 78 62 87 / 60 60 40 10
HOBBS NM 69 88 70 93 / 60 50 20 10
MARFA TX 63 79 60 83 / 70 70 40 20
MIDLAND INTL AIRPORT TX 68 86 70 93 / 60 50 20 10
ODESSA TX 70 86 70 93 / 60 50 20 10
WINK TX 70 90 71 98 / 60 60 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 2 PM THIS AFTERNOON TO 6 AM MDT FRIDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 7
AM CDT /6 AM MDT/ FRIDAY FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
&&
54/67Hazardous weather outlook, Aug 2, 2:45 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT THU AUG 2 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 245 PM CDT THU AUG 2 2007 /145 PM MDT THU AUG 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA TONIGHT. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND FLOODING WILL CONTINUE TO BE A CONCERN OVER THE AREA TONIGHT. RAINFALL RATES OF 1.5 TO 2 INCHES AN HOUR AND DOWNBURST WINDS TO 40 MPH CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. A FLASH FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH 7 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST ROUGHLY WEST OF THE PECOS RIVER THROUGH FRIDAY. SINCE THE MOISTURE CONTENT IN THE ATMOSPHERE WILL STILL BE VERY HIGH THERE...HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE AND ANOTHER FLASH FLOOD WATCH MAY BE ISSUED BY LATE TONIGHT. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FURTHER EAST. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS...BUT COVERAGE IS NOT EXPECTED TO BE AS GREAT AS FURTHER WEST. RAPID RISES WILL ALSO BE POSSIBLE ON PORTIONS OF THE PECOS RIVER AND IT/S TRIBUTARIES DUE TO HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:42 PM CDT | River Flood Warning | MAF | Presidio | 32 hr |
| Aug 2, 10:42 PM CDT | River Flood Warning | MAF | Brewster | 6 hr |
| Aug 3, 9:32 AM CDT | River Flood Warning | MAF | Brewster | 17 hr |
| Aug 3, 1:57 PM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.